Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Some monotonicity results for ratios of modified Bessel functions


Authors: Henry C. Simpson and Scott J. Spector
Journal: Quart. Appl. Math. 42 (1984), 95-98
MSC: Primary 33A40; Secondary 73G05
DOI: https://doi.org/10.1090/qam/736509
MathSciNet review: 736509
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the functions $ {v_\alpha }(t) \equiv t{I_\alpha }(t)/{I_{\alpha + 1}}(t)$ where $ {I_\alpha }$ are the modified Bessel functions of the first kind of order $ \alpha \ge 0$. We prove that $ {v_\alpha }$ is strictly monotone and strictly convex on R$ ^{+}$ . These results have application in finite elasticity$ ^{1}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 33A40, 73G05

Retrieve articles in all journals with MSC: 33A40, 73G05


Additional Information

DOI: https://doi.org/10.1090/qam/736509
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society